On the positive region of \pi(x) - li(x)

Zegowitz, Stefanie (2010) On the positive region of \pi(x) - li(x). Masters thesis, Manchester Institute for Mathematical Sciences, The University of Manchester.

[thumbnail of SZproject2010.pdf] PDF

Download (3MB)


The difference \pi(x) - li(x) has been the subject of lively interest since Littlewood's theorem (1914) that \pi(x) - li(x) changes sign infinitely often. The issue is to find an upper bound for the first crossover. Two papers on this issue were published in July 2010: Chao-Plymen, Int. J. Number Theory 6 (2010) 681 - 690, and Saouter-Demichel, Math. Comp. 79 (2010) 2395 - 2405. This double project includes a complete proof of Lehman's theorem, in which two crucial constants are reduced. A further improvement on the Saouter-Demichel article leads to some new theorems.

Item Type: Thesis (Masters)
Uncontrolled Keywords: primes, logarithmic integral, first crossover
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 11 Number theory
Depositing User: Professor Roger Plymen
Date Deposited: 06 Dec 2010
Last Modified: 20 Oct 2017 14:12
URI: https://eprints.maths.manchester.ac.uk/id/eprint/1547

Actions (login required)

View Item View Item